MAUDE Adverse Event Report: SEE H.10 MICRUSFRAME10 8MM X 29CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 MICRUSFRAME10 8MM X 29CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100829
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Concomitant med products: detachment control boxes (dcb2000500 both from lots l10432), connecting cables: two standard cables: ccb00015700 / lots: s12961 and s14252, two enpower cables: ecb00018200 from the same lot: s14572, micrusframe10 8mm x 29cm coil (mrf100829 / l10132, cerenovus), excelsior sl10 microcatheter (stryker), two stryker target coils, and one derivo coil.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2018-00616 and 3008114965-2018-00609.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an aneurysm on the internal carotid artery, the physicians introduced the galaxy g3 9 mm x 25 cm coil (gly120925 / l10569) through a microcatheter (excelsior sl 10 stryker).This coil failed to detach after several attempts were made by the physicians to detach it.It was removed from the patient and was determined to have a faulty connection to the delivery system.The physicians chose another coil, a micrusframe10 8 mm x 29 cm (mrf100829 / l10132), this coil was checked and determined to have no issue with being connected to the cable or the detachment boxes.The physicians made several attempts to introduce the coil to the same microcatheter (excelsior sl 10, stryker) that was used with the galaxy g3 coil, but the coil could not be introduced into the microcatheter.The microcatheter was removed from the patient and another attempt to introduce the coil into the microcatheter was made outside of the patient¿s body with saline flush.The coil was able to advance through the microcatheter but with difficulty and resistance.The physicians used two target coils (stryker) and one coil (derivo) to complete the procedure.There was no report of any patient injury or complications.The procedural delay that resulted from the reported event was approximately 20 minutes.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm on the internal carotid artery, the physicians introduced the galaxy g3 9 mm x 25 cm coil (gly120925 / l10569) through a microcatheter (excelsior sl 10 stryker).This coil failed to detach after several attempts were made by the physicians to detach it.It was removed from the patient and was determined to have a faulty connection to the delivery system.The physicians chose another coil, a micrusframe10 8 mm x 29 cm (mrf100829 / l10132), this coil was checked and determined to have no issue with being connected to the cable or the detachment boxes.The physicians made several attempts to introduce the coil to the same microcatheter (excelsior sl 10, stryker) that was used with the galaxy g3 coil, but the coil could not be introduced into the microcatheter.The microcatheter was removed from the patient and another attempt to introduce the coil into the microcatheter was made outside of the patient¿s body with saline flush.The coil was able to advance through the microcatheter but with difficulty and resistance.The physicians used two target coils (stryker) and one coil (derivo) to complete the procedure.There was no report of any patient injury or complications.The procedural delay that resulted from the reported event was approximately 20 minutes.The device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The distal end of the embolic coil is located in the green introducer, near its distal end.The device is almost fully sheathed.There is a bend in the device positioning unit (dpu) core wire approximately 38 cm from the proximal end.The ball tip is intact.The embolic coil is not kinked or stretched.The articulating joint is intact.The condition of the resistance heating (rh) coil is obscured by the translucent introducer sheath.The v-notch of the resheathing tool is undamaged.After the embolic coil was advanced out of the introducer the rh coil was visualized.The rh coil has not heated.An attempt was made to advance the embolic coil out of the introducer.The embolic coil successfully advanced out of the introducer.The embolic coil was retracted back into the introducer.The introducer was inserted through a lab rotating hemostatic valve (rhv) attached to a lab stryker sl10 microcatheter.An attempt was made to advance the embolic coil through the microcatheter.The embolic coil successfully advanced through the microcatheter.A review of manufacturing documentation associated with this lot (l10132) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the device was impeded in the microcatheter is not confirmed.No difficulties were encountered advancing the embolic coil out of the introducer or through the microcatheter.The microcatheter used in the reported event was not returned.Without the return of this device, the cause of the reported event cannot be determined.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.

Brand Name
MICRUSFRAME10 8MM X 29CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
94538
MDR Report Key7488881
Report Number3008114965-2018-00616
Device Sequence Number1963307
Product Code KRD
UDI-Device Identifier10886704077909
UDI-Public10886704077909
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberMFR100829
Device Lot NumberL10132
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer04/19/2018
04/19/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date05/21/2018
06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR